Oklahoma, 2012

Drought in Oklahoma, June 19 to 30, 2012

June 19 to 30, 2012 · NWS TSA · 4 events in 4 counties and zones

Rainfall was widely scattered across eastern Oklahoma early in the month of June 2012 but severely lacking during the latter half of the month. By the end of the month, persistent hot and dry conditions had become established across the region and drought conditions had returned to the area.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Rainfall was widely scattered across eastern Oklahoma early in the month of June 2012 but severely lacking during the latter half of the month. By the end of the month, persistent hot and dry conditions had become established across the region and drought conditions had returned to the area. A lot of southeastern and east central Oklahoma only received between 10 and 50 percent of normal rainfall for the month, resulting in severe drought conditions (D2) developing across the region. Drought conditions worsened across the region during the month of July. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 18, 10:54 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 18, 10:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT MON JUN 18 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS CONTINUE TO LOOK PROBABLE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS TAF SITES EARLY TUESDAY MORNING. THESE
CONDITIONS SHOULD BEGIN TO LIFT BACK UP INTO VFR CONDITIONS MID
MORNING WITH GUSTY SOUTHERLY WIND INCREASING INTO THE 15 TO 30
MPH RANGE. SURFACE WINDS SHOULD BEGIN TO DECREASE AGAIN TUESDAY
EVENING AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 915 PM CDT MON JUN 18 2012/

..UPDATE...

DISCUSSION...
TWEAKED SKY COVER DOWN FOR THE REMAINDER OF
THE EVENING...ALTHOUGH EXPECT LOW CLOUDS
TO DEVELOP AND LIFT BACK N ACROSS MUCH OF
THE AREA LATE TONIGHT.

GOING FORECAST IS IN GOOD SHAPE WITH NO UPDATE
PLANNED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  91  74  92 /   0   0  10  10
FSM   69  91  69  93 /  10   0  10  10
MLC   73  89  71  91 /   0  10  10  10
BVO   72  91  72  92 /   0   0  10  10
FYV   67  88  66  89 /  10   0  10  10
BYV   70  89  66  90 /  10   0  10  10
MKO   71  91  69  92 /  10   0  10  10
MIO   73  91  73  92 /   0   0  10  10
F10   73  89  69  91 /   0   0  10  10
HHW   70  89  70  92 /   0  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Jun 18, 3:53 PM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT MON JUN 18 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 PM CDT MON JUN 18 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA INTO WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SOUTH WINDS GUSTING 20 TO 30 MPH WILL CONTINUE THROUGH THE EARLY
EVENING BEFORE WEAKENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
GUSTY SOUTH WINDS WILL CONTINUE ON TUESDAY WITH CONTINUED HOT AND
HUMID CONDITIONS. A WEAK FRONT IS FORECAST TO DROP TO NEAR THE
OKLAHOMA BORDER LATER THIS WEEK...AND MAY RESULT IN A FEW SHOWERS
AND THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA FOR THURSDAY.

HIGH PRESSURE ALOFT WILL BUILD ACROSS THE AREA FRIDAY AND THROUGH
THE WEEKEND...WITH HOT AND HUMID WEATHER CONTINUING. HIGH
TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S SATURDAY AND
SUNDAY...WITH HEAT INDEX VALUES AROUND 100 TO 105 DEGREES. THIS WILL
BE THE FIRST PROLONGED PERIOD OF HOT WEATHER THIS SUMMER WHICH
RAISES THE HEAT STRESS POTENTIAL FOR ANY OUTDOOR ACTIVITIES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Choctaw

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Le Flore

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Drought, Sequoyah

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391240, 391241, 391242, 391243.